Alert archive / Kansas / Blizzard Watches in 2015
Blizzard Watch 2, NWS Goodland, KS
NWS Goodland, KS issued this blizzard watch at Nov 15, 2015, 3:51 PM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 17, 2015, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2015, 3:51 PM CST (21:51 UTC)
- In effect from
- Nov 17, 2015, 12:00 AM CST
- Expired
- Nov 16, 2015, 2:09 PM CST
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2970 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS43 KGLD 152151 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 251 PM MST SUN NOV 15 2015 A STRONG WINTER STORM WILL DEVELOP OVER THE CENTRAL ROCKIES AND TRACK ACROSS THE PLAINS LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE CONTINUES TO BE UNCERTAINTY IN THE TRACK AND SNOW AMOUNTS...HOWEVER CONFIDENCE IS INCREASING THAT THE TRI-STATE REGION OF COLORADO...KANSAS...AND NEBRASKA WILL SEE HEAVY SNOW AND THE POSSIBILITY FOR WHITEOUT CONDITIONS. COZ090>092-160600- /O.NEW.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 251 PM MST SUN NOV 15 2015 ...BLIZZARD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE. * TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM MST MONDAY EVENING AND CONTINUE THROUGH THE AFTERNOON. THE MOST INTENSE SNOWFALL AND THE OF BLOWING SNOW WILL BE BETWEEN 3AM MST AND NOON MST ON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOW 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$ KSZ001>003-013-014-027-NEZ079>081-160600- /O.NEW.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 251 PM MST SUN NOV 15 2015 /351 PM CST SUN NOV 15 2015/ ...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING TUESDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$
3 follow-up statements
789 WWUS43 KGLD 160558 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1058 PM MST SUN NOV 15 2015 COZ090>092-161300- /O.CON.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1058 PM MST SUN NOV 15 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE. * TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM MST MONDAY EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE BETWEEN 3 AM MST AND NOON MST ON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOW 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$ KSZ001>003-013-014-027-NEZ079>081-161300- /O.CON.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1058 PM MST SUN NOV 15 2015 /1158 PM CST SUN NOV 15 2015/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING TUESDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$
301 WWUS43 KGLD 161102 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 402 AM MST MON NOV 16 2015 A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS THE TRI-STATE AREA STARTING TONIGHT THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL ACCOMPANY THE STORM SYSTEM. BEHIND THE FRONT NORTH WINDS WILL QUICKLY INCREASE CAUSING THE RAIN TO CHANGE TO SNOW. HEAVY SNOWFALL ALONG WITH WIND GUSTS 45-55 MPH WILL LEAD TO BLIZZARD CONDITIONS FOR YUMA AND KIT CARSON COUNTIES. MORE UNCERTAINTY EXISTS TO THE SOUTH AND EAST IF BLIZZARD CONDITIONS WILL OCCUR. THE HEAVY SNOWFALL AND DRIFTING WILL MAKE TRAVEL DIFFICULT COUNTIES IN THE BLIZZARD WATCH AND THE BLIZZARD WARNING. COZ090-091-161915- /O.UPG.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/ /O.NEW.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 402 AM MST MON NOV 16 2015 ...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL COLORADO AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR BETWEEN 3 AM AND NOON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES...WITH THE HIGHEST AMOUNTS OVER YUMA COUNTY. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ092-161915- /O.CON.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 402 AM MST MON NOV 16 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... * SNOW ACCUMULATIONS...4 TO 6 INCHES. * TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM MST MONDAY EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE BETWEEN 3 AM MST AND NOON MST ON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$ KSZ001>003-013-014-027-NEZ079>081-161915- /O.CON.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 402 AM MST MON NOV 16 2015 /502 AM CST MON NOV 16 2015/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * SNOW ACCUMULATIONS...4 TO 6 INCHES. * TIMING...SNOW AND BLOWING SNOW MAY SPREAD INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING TUESDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THAT STRONG WINDS ARE EXPECTED TO COMBINE WITH SNOW OR BLOWING SNOW TO PRODUCE WHITEOUT CONDITIONS. TRAVEL MAY BECOME EXTREMELY DIFFICULT IF NOT IMPOSSIBLE WHICH COULD RESULT IN A LIFE-THREATENING SITUATION. STAY TUNED FOR LATER FORECASTS AND UPDATES ON THIS WINTER STORM. && $$ JTL
299 WWUS43 KGLD 162009 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 109 PM MST MON NOV 16 2015 A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS THE TRI-STATE AREA STARTING TONIGHT THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL ACCOMPANY THE STORM SYSTEM. BEHIND THE FRONT NORTH WINDS WILL QUICKLY INCREASE CAUSING THE RAIN TO CHANGE TO SNOW. HEAVY SNOWFALL ALONG WITH WIND GUSTS 45-55 MPH WILL LEAD TO BLIZZARD CONDITIONS IN EASTERN COLORADO AND PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. MORE UNCERTAINTY EXISTS TO THE SOUTH AND EAST IF BLIZZARD CONDITIONS WILL OCCUR...HOWEVER SNOW AND BLOWING SNOW WILL IMPACT MOST OF THE REGION. KSZ001-013-027-NEZ079-170600- /O.UPG.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/ /O.EXB.KGLD.BZ.W.0002.151117T1200Z-151118T0600Z/ CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND... SHARON SPRINGS...BENKELMAN 109 PM MST MON NOV 16 2015 /209 PM CST MON NOV 16 2015/ ...BLIZZARD WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...5 TO 10 INCHES. THE HIGHEST AMOUNTS WILL BE ALONG THE COLORADO AND NEBRASKA STATE LINES. * TIMING...SNOW AND BLOWING SNOW WILL SPREAD INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA AFTER 5 AM MST/6AM MDT TUESDAY BEFORE CONDITIONS IMPROVE TUESDAY EVENING. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR FROM MID MORNING TUESDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL DEVELOP AND CREATE WHITEOUT CONDITIONS. BE PREPARED FOR DANGEROUS TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ092-170600- /O.UPG.KGLD.BZ.A.0002.151117T0600Z-151118T0000Z/ /O.EXA.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 109 PM MST MON NOV 16 2015 ...BLIZZARD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...SNOW WILL DEVELOP ACROSS EASTERN COLORADO AFTER 11 PM MST THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST INTENSE SNOWFALL AND THE LOWEST VISIBILITIES WILL BE BETWEEN 3 AM MST AND NOON MST ON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ090-091-170600- /O.CON.KGLD.BZ.W.0002.151117T0600Z-151118T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 109 PM MST MON NOV 16 2015 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * TIMING...SNOW WILL DEVELOP OVER EAST CENTRAL COLORADO AFTER 11 PM MST THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE MOST INTENSE SNOWFALL AND LOWEST VISIBILITIES WILL OCCUR BETWEEN 3 AM AND NOON TUESDAY. * IMPACTS...HEAVY SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TO DEADLY DRIVING CONDITIONS WITH ROAD CLOSURES LIKELY. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 12 INCHES. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ KSZ002-003-014-NEZ080-081-170600- /O.UPG.KGLD.BZ.A.0002.151117T1200Z-151118T0600Z/ /O.NEW.KGLD.WW.Y.0004.151117T1800Z-151118T0600Z/ RAWLINS-DECATUR-THOMAS-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...TRENTON... MCCOOK 209 PM CST MON NOV 16 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...RAIN WILL CHANGE TO SNOW BY NOON ON TUESDAY WITH HEAVY SNOW AND BLOWING SNOW DEVELOPING THROUGH THE AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE VISIBILITIES BELOW ONE MILE. BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ KSZ015-028-041-042-170600- /O.NEW.KGLD.WW.Y.0004.151117T1800Z-151118T0600Z/ SHERIDAN-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...OAKLEY...TRIBUNE...LEOTI 109 PM MST MON NOV 16 2015 /209 PM CST MON NOV 16 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 11 PM MST /MIDNIGHT CST/ TUESDAY. * TIMING/DURATION...RAIN WILL CHANGE TO SNOW BY NOON ON TUESDAY WITH HEAVY SNOW AND BLOWING SNOW DEVELOPING THROUGH THE AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * IMPACTS...HEAVY SNOW AND BLOWING SNOW MAY DEVELOP AND CREATE VISIBILITIES BELOW ONE MILE. BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS AND THE POSSIBILITY FOR ROAD CLOSURES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 12:01 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 15, 12:01 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MST SUN NOV 15 2015 .SHORT TERM...(TODAY AND TUESDAY NIGHT) ISSUED AT 222 AM MST SUN NOV 15 2015 ACROSS THE FORECAST AREA THIS MORNING...THE AREA IS UNDER CLEAR SKIES WITH TEMPS RANGING MAINLY IN THE 30S WITH SOME LOW 40S OVER FAR EASTERN AREAS. AS WITH YESTERDAY...THE CWA HAS A WEAK LEE-SIDE TROUGH TO OUR WEST...AND A LARGE SURFACE RIDGE TO OUR EAST EXTENDING RIGHT TO THE ATLANTIC SEABOARD. THIS WILL GIVE THE CWA A GENERAL SW REGIME FOR THE DAY WHICH IS GOING TO HAVE ABOVE NORMAL TEMPS INTO THE 60S AGAIN. THIS MORNING HOWEVER...SOME PATCHY/AREAS OF FOG WILL DEVELOP AND LINGER OVER EASTERN ZONES THIS MORNING BEFORE DISSIPATING. GOING INTO THE EVENING/OVERNIGHT HOURS AND INTO MONDAY...A SHORTWAVE OVER THE DESERT SW WILL PIVOT AROUND A BROAD TROUGH OVER THE WESTERN U.S. AND LIFT INTO CENTRAL KANSAS/PLAINS REGION DURING THE DAY. AS THIS SYSTEM DOES SO...WEAK MODEL DYNAMICS SUGGEST THE POTENTIAL OF TRW TO DEVELOP OVER SOUTHERN/EASTERN ZONES DURING AFTERNOON/EARLY EVENING HOURS. BUFKIT PROFILES HINT AT WEAK CAPE OF A FEW HUNDRED J/KG...BUT SHEAR VALUES ARE HIGH AS THE SYSTEM LIFTS NORTHEASTWARD. ENOUGH INSTABILITY IS SHOWING UP THOUGH TO HAVE THE STORM PREDICTION CENTER PUT GOOD PORTION OF THE CWA IN MARGINAL RISK FOR SEVERE WX. THIS SYSTEM WILL LIFT AND CLEAR THE CWA MONDAY NIGHT...ONLY TO BE QUICKLY FOLLOWED BY MAIN WX FEATURE IN THE SHORT TERM...WHICH IS A POTENT CLOSED H5 LOW THAT SETS UP IN THE ROCKIES AND SHIFT EAST/NORTHEAST ACROSS THE CWA THRU TUESDAY NIGHT BEFORE EXITING TO THE EAST. DISCREPANCIES HAVE SHOWN UP IN VARIOUS MODEL RUNS OVER THE PAST SEVERAL DAYS AS TO THE TRACK OF THIS UPCOMING SYSTEM. BECAUSE OF THIS...IT HAS A HOLD ON THE AREA FOR AMOUNT OF RAIN VERSUS SNOW THAT MANY LOCALES WILL RECEIVE AS SYSTEM PASSES THE AREA. HAVE FOLLOWED CLOSE TO LATEST GFS RUN WHICH HAS BEEN FAIRLY CONSISTENT...ALBEIT CLOSE TO THE LATEST ECMWF. THE LATEST NAM THOUGH IS A BIT FURTHER SOUTH WITH PASSAGE WHICH WILL GREATLY AFFECT SNOW ACCUM TOTALS. THIS EXPECTED LOW PASSAGE IS SIMILAR TO TRACK OF STORM SEVERAL DAYS AGO...BUT WILL BRING IN MUCH MORE POTENTIAL QPF. BASED ON LATEST MODEL GUIDANCE FOR TEMPS...WILL CONTINUE THE MENTION OF RAIN/SNOW TRANSITION FOR THE AREA...PUTTING FOCUS ON NORTHERN/WESTERN ZONES WITH GREATEST POTENTIAL FOR SNOW ACCUM...WITH OTHER AREAS SEEING MORE RAIN OR RAIN/SNOW MIX AND WILL CUT BACK/DOWN ON SNOWFALL. RIGHT NOW LOOKING FOR A GENERAL 3-6" FROM HIGHWAY 25 WESTWARD...TAPERING TO AN INCH OR LESS FOR EASTERN ZONES NEAR HILL CITY WHERE MORE RAIN WILL FALL. LATEST OVERALL QPF COULD REACH 0.25-0.50". HAVE ADDED IN AREAS OF FOG IN LOCALES WHERE STRAIGHT RAIN WILL OCCUR. BY LATE TUESDAY INTO TUESDAY NIGHT WITH LOW EAST OF AREA...EXPECTING BEST CAA ON NORTHERLY WINDS GIVING ALL AREA LIGHT SNOW BEFORE TAPERING OFF. ALONG WITH THE EXPECTED SNOWFALL WILL BE THE STRONG GRADIENT AROUND THIS SYSTEM. THIS IN TURN WILL CREATE AREAS OF BLOWING SNOW WHERE FALLING WITH GUSTS REACHING 30-35 MPH AT TIMES. FOR HIGH TEMPS...LOOKING FOR 60S TODAY INTO MONDAY AHEAD OF PRECIP...BUT TRANSITION DOWN INTO THE M30S TO M40S ON TUESDAY AS COLDER AIR FINALLY WORKS INTO AREA. OVERNIGHT LOWS WILL TRANSITION FROM THE M30-M40 RANGE SUNDAY NIGHT TO U20S-L30S BY TUESDAY NIGHT. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 222 AM MST SUN NOV 15 2015 FAIRLY INACTIVE WEATHER EXPECTED FOR THIS PERIOD. MOST OF THE FORECAST WILL BE DRY EXCEPT FOR THE END OF THE WEEK...AS A LONG WAVE TROUGH DEVELOPS OVER THE PLAINS. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY MORNING ACCOMPANYING THE LONG WAVE TROUGH. BEHIND THE FRONT TEMPERATURES WILL FALL THROUGH THE DAY. DUE TO FAIRLY LAMINAR FLOW WITH THE LOW WAVE TROUGH...EXPECT THERE TO BE DRY WEATHER FRIDAY. SATURDAY...AS THE UPPER LEVEL FLOW BEGINS TO SHIFT TO THE SOUTHWEST...A WEAK TROUGH WILL MOVE OVER THE AREA BRINGING SOME CHANCES FOR RAIN WITH IT. TEMPERATURES FOR THE PERIOD WILL BE NORMAL...THEN FALL TO BELOW NORMAL BEHIND THE FRONT FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1045 AM MST SUN NOV 15 2015 LIFR WITH VERY PERSISTENT LOW CLOUDS AND FOG HAVE REMAINED IN PLACE ON THE EAST SIDE OF SURFACE THROUGH THROUGH THE MORNING IN THE VICINITY OF MCK. EXPECT ANOTHER HOUR OR SO OF LOW CLOUDS AND FOG THERE BEFORE DRYER AIR MOVES IN...TEMPERATURES WARM UP...SKIES CLEAR OUT AND CONDITIONS BECOME VFR. VFR CONDITIONS ARE EXPECTED TO REMAIN AT MCK THROUGH THE EVENING WITH LOWER CLOUDS AND FOG POSSIBLY DEVELOPING AGAIN MOSTLY AFTER 06Z AND PERSISTING THROUGH ABOUT 16Z MONDAY. MVFR TO IFR CONDITIONS ARE EXPECTED DURING THAT TIME WITH VFR TO FOLLOW AFTER 16Z. WITH DRYER AIR OVER GLD...VFR CONDITIONS WILL REMAIN AT GLD WITH A FEW HIGH CLOUDS EXPECTED ACROSS THE AREA THROUGH THE TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...JTL AVIATION...LOCKHART
Hazardous weather outlook, Nov 15, 6:02 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 502 AM MST SUN NOV 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 502 AM MST SUN NOV 15 2015 /602 AM CST SUN NOV 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG WILL DEVELOP MAINLY EAST OF THE COLORADO BORDER. VISIBILITIES OF A HALF MILE OR LESS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 70 IN KANSAS LATE MONDAY AFTERNOON THROUGH MONDAY EVENING. A FEW STRONG STORMS MAY DEVELOP AND BE CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS. ANOTHER WINTER STORM WILL AFFECT THE ENTIRE FORECAST AREA MONDAY NIGHT INTO WEDNESDAY. THE PROLONGED SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING SNOWFALL...AS WELL AS RAIN AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
Nearby
Blizzard Watches in Kansas, 2015Blizzard Watches in Nebraska, 2015Blizzard Watches in Colorado, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.